Alert archive / Nevada / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 10, NWS Elko, NV

July 23, 2012Nye County, Nevada

NWS Elko, NV issued this severe thunderstorm warning at Jul 23, 2012, 2:06 PM PDT for Nye County, Nevada. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2012, 2:06 PM PDT (21:06 UTC)
Expired
Jul 23, 2012, 2:30 PM PDT
In force
24 min
Issued by
NWS Elko, NV
Area
Storm-based polygon

County Nye County, NV

The radar

The Reno radar (KRGX), 196 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2012-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2012-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
2038 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

782 
WUUS55 KLKN 232106
SVRLKN
NVC023-232130-
/O.NEW.KLKN.SV.W.0010.120723T2106Z-120723T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
206 PM PDT MON JUL 23 2012

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN NYE COUNTY IN SOUTH CENTRAL NEVADA...

* UNTIL 230 PM PDT

* AT 203 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  EXTREME WEST CENTRAL NYE COUNTY...OR 24 MILES SOUTHEAST OF GABBS...
  AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN NYE COUNTY...
  POLE LINE ROAD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. 

&&

LAT...LON 3887 11772 3877 11745 3846 11767 3847 11771
      3849 11773 3860 11785
TIME...MOT...LOC 2106Z 205DEG 21KT 3856 11774

$$

DD
1 follow-up statement
505 
WWUS55 KLKN 232124
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
224 PM PDT MON JUL 23 2012

NVC023-232133-
/O.EXP.KLKN.SV.W.0010.000000T0000Z-120723T2130Z/
NYE NV-
224 PM PDT MON JUL 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NYE COUNTY WILL 
EXPIRE AT 230 PM PDT...THE SEVERE THREAT FOR THIS STORM HAS 
DIMINISHED. 

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN NYE COUNTY...

&&

LAT...LON 3887 11772 3877 11745 3846 11767 3847 11771
      3849 11773 3860 11785
TIME...MOT...LOC 2123Z 205DEG 21KT 3865 11769

$$

DD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 8:29 AM PDT, 5 hours 37 minutes earlier.

Area forecast discussion, Jul 23, 8:29 AM PDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ELKO NV
829 AM PDT MON JUL 23 2012

.SYNOPSIS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS
MORNING WHICH WILL INCREASE IN COVERAGE BY THIS AFTERNOON. TUESDAY
EXPECT ISOLATED TO SCATTERED THUNDERSTORMS IN EASTERN AND CENTRAL
NEVADA AS AN UPPER LEVEL TROUGH PUSHES SOME OF THE MOISTURE EAST.
DECREASING CHANCES OF THUNDERSTORMS THROUGH THE REST OF THE WEEK.

&&

.UPDATE...QUICK UPDATE THIS MORNING TO RAISE POPS...DUE TO UPPER
LEVEL LOW OVER SACRAMENTO AND PWAT VALUES UP TO .90"...CREATING
CAPE VALUES UP TO 500 J/KG THIS AFTERNOON. HAVE ALSO REMOVED
DRY LIGHTNING POSSIBILITIES OUT OF ELKO COUNTY.

&&

.PREV DISCUSSION... /ISSUED AT 318 AM /

SHORT TERM...TODAY AND TUESDAY. COMPLEX PATTERN TODAY WITH
MONSOON MOISTURE HOLDING ON OVER THE CWA WITH AN UPPER LEVEL LOW
IN NORTHERN CALIFORNIA. MOST OF THE CWA WILL BE MOIST WITH PW'S
75 TO NEAR ONE INCH IN THE SOUTH WITH DEWPOINTS IN THE 40S AND
LOW 50S IN MOST AREAS...EXCEPT IN HUMBOLDT COUNTY WHERE IT IS A BIT
DRIER. THUNDERSTORM CELLS HAVE BE DEVELOPING AND TRAINING IN THE
SAME GENERAL AREA IN NORTHERN NYE COUNTY...SO THERE IS SOME
CONCERN THAT THERE MAY BE MINOR LOCALIZED FLOODING. ALSO VERY
UNSTABLE IN CENTRAL AND EASTERN NEVADA WITH LI'S -2 TO -3 AND
MLCAPE NEAR 500...SO SCATTERED SHOWERS AND THUNDERSTORMS A GOOD
BET TODAY...ONLY FLY IN THE OINTMENT IS THE CLOUD COVER THAT WILL
BE OVER PORTIONS OF THE AREA EARLY TODAY WHICH MAY DELAY
CONVECTIVE INITIATION. OTHERWISE A SHORTWAVE ASSOCIATED WITH THE
LOW IN CALIFORNIA IS MOVING FROM SOUTH TO NORTH ACROSS THE CWA
THIS MORNING HELPING TO PRODUCE THUNDERSTORMS OVER NORTHERN NYE
COUNTY AND FARTHER WEST INTO RENO'S CWA. THIS WAVE WILL CONTINUE
TO PRODUCE SHOWERS AND THUNDERSTORMS THROUGH MIDDAY AS IT LIFTS
NORTH. THE UPPER LOW WILL MOVE NORTHEAST TODAY WITH A 40 KNOT JET
STREAK AND SOME UPPER LEVEL DIFFLUENCE WHICH WILL HELP TO FUEL
SOME ISOLATED THUNDERSTORMS IN HUMBOLDT COUNTY...HELD BACK ON
GOING SCATTERED ON COVERAGE IN HUMBOLDT COUNTY DUE TO THE FACT
THAT INSTABILITY IS WEAKER WITH LI'S 0 TO -1 AND VERY LITTLE CAPE
AND THE LACK OF A STRONG LIFTING MECHANISM. ON TUESDAY SHOULD SEE
LESS THUNDERSTORM COVERAGE AND THUNDERSTORMS WILL MAINLY BE EAST
OF A LINE FROM ELKO TO EUREKA AND CENTRAL PORTIONS OF NORTHERN NYE
COUNTY. OTHERWISE MOISTURE STILL HANGING ON WITH DEWPOINTS IN THE
40S AND LI'S AROUND -2.

LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. MODELS ARE IN
AGREEMENT WITH UPPER LEVEL RIDGING BUILDING ACROSS THE DESERT
SOUTHWEST AND A WEAK TROUGH OFF THE COAST OF THE WESTERN UNITED
STATES. WEST TO SOUTHWEST FLOW ALOFT WILL CONTINUE TO SCOUR OUT THE
MOISTURE...WITH BOTH MODELS FORECASTING THE CENTER OF CIRCULATION IN
SOUTHERN NEVADA BY WEDNESDAY AFTERNOON. GFS CONTINUES TO BE THE MORE
MOIST OF THE TWO MODELS AND WILL NEED TO WATCH THE EVOLUTION OF
MOISTURE FROM WEST TO EAST AS TIMING GETS CLOSER TO WEDNESDAY. THE
PATTERN OF BEING WETTER REMAINS AS SOLUTIONS PROGRESS THROUGH TIME.
BY THURSDAY A CIRCULATION OVER THE FOUR CORNERS/NORTHERN ARIZONA IS
SEEN...BUT DEPENDING ON HOW DRY WE GET WILL DETERMINE ANY ISOLATED
THUNDERSTORM AND WET/DRY CHANCES OUT THIS FAR. HAVE KEPT THE
ISOLATED POPS IN FOR THE REST OF THE PERIOD FOR PORTIONS EAST...AND
WILL FURTHER REFINE POP FORECAST AS TIMING DRAWS NEAR. POSSIBLE FIRE
WEATHER CONDITIONS EXIST THURSDAY AFTERNOON...BUT IT IS MUCH TOO FAR
OUT TO PINPOINT DUE TO MODEL UNCERTAINTY.

AVIATION...VFR CONDITIONS ALL SITES TODAY. THUNDERSTORM CHANCES ARE
ONCE AGAIN EXPECTED AND WILL KEEP VCTS WORDING. WINDS HAVE BEEN
GUSTY AND ERRATIC AROUND THUNDERSTORMS...AND EXPECT SIMILAR
CONDITIONS TODAY WITH GUSTS TO 45KT POSSIBLE. OTHERWISE WINDS WILL
BE SW10-15G20-25KT AFTER 19Z.

FIRE WEATHER...ISOLATED TO SCATTERED THUNDERSTORMS ONGOING THIS
MORNING WILL INCREASE IN COVERAGE THIS AFTERNOON. MOST STORMS ARE
EXPECTED TO BE WET...BUT A FEW DRY THUNDERSTORMS ARE EXPECTED IN
THE NORTHERN FIRE ZONES THIS AFTERNOON. NEW FIRE STARTS ARE
POSSIBLE WITH THE THUNDERSTORM ACTIVITY...ADDITIONALLY...LOCALLY
GUSTY THUNDERSTORM OUTFLOW WINDS OF 40 TO 50 MPH ARE POSSIBLE
TODAY. MONDAY NIGHT EXPECT ONLY ISOLATED WET THUNDERSTORMS MAINLY
IN EASTERN NEVADA. TUESDAY EXPECT ISOLATED TO SCATTERED MAINLY WET
THUNDERSTORMS FROM POINTS EAST OF ELKO...EUREKA...AND CENTRAL
PORTIONS OF NORTHERN NYE COUNTY. SLIGHT CHANCE OF FIRE WEATHER
ISSUES FOR WIND AND RH IN SOUTHERN FIRE ZONES ON THURSDAY BUT SOME
UNCERTAINTY AT THIS POINT...STAY TUNED.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

95/99
Hazardous weather outlook, Jul 23, 6:05 AM PDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
605 AM PDT MON JUL 23 2012

NVZ030-031-033>041-241315-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
605 AM PDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

MOISTURE ACROSS THE SOUTHERN PORTIONS OF THE FORECAST
AREA HAVE ALLOWED FOR ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS TO CONTINUE THROUGH THE EARLY MORNING HOURS. CURRENT
SHORT TERM MODELS ARE HINTING THAT THIS TREND WILL CONTINUE...WITH
STORMS MOVING NORTH. STORMS ARE CAPABLE OF PRODUCING CLOUD TO
GROUND LIGHTNING AS WELL AS WIND GUSTS TO 55 MPH.

LOCATIONS LIKE SOUTHERN LANDER/EUREKA...WHITE PINE...AND NORTHERN
NYE COUNTIES HAVE BEEN HIT WITH THESE SHOWERS AND THUNDERSTORMS
LAST NIGHT AND THIS MORNING. WHILE NOT WIDESPREAD...THESE STORMS
HAVE MOVED OVER THE SAME AREA SEVERAL TIMES AND HAVE RELEASED
ROBUST AMOUNTS OF PRECIPITATION. WITH STORMS ONCE AGAIN FORECAST
IN THESE AREAS THIS AFTERNOON...MINOR FLOODING IS POSSIBLE IN LOW LYING
AREAS WHERE RUNOFF IS CURRENTLY TAKING PLACE. NORMALLY DRY WASHES
COULD FILL WITH WATER AND RUN ACROSS ROADWAYS...WHICH IF DRIVEN
THROUGH...COULD STALL A CAR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE IN THE
AFTERNOONS WITH GRADUALLY DECREASING COVERAGE FROM WEST TO EAST
TUESDAY THROUGH THE REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

In the hours before

Special weather statement, Jul 23, 12:01 PM PDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1201 PM PDT MON JUL 23 2012

NVZ037-231930-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
1201 PM PDT MON JUL 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EUREKA COUNTY UNTIL 1230
PM PDT...

AT 1158 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 19 MILES EAST OF HICKISON SUMMIT...MOVING
NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHERN EUREKA COUNTY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3969 11629 3954 11608 3933 11637 3945 11654
TIME...MOT...LOC 1901Z 223DEG 12KT 3946 11637

PJS
Special weather statement, Jul 23, 12:12 PM PDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1212 PM PDT MON JUL 23 2012

NVZ036-037-231945-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHERN LANDER
COUNTY AND SOUTHERN EUREKA COUNTY NV-
1212 PM PDT MON JUL 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER COUNTY UNTIL 1245
PM PDT...

AT 1209 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 13 MILES WEST OF GRASS VALLEY...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL LANDER COUNTY...
  RURAL EASTERN LANDER COUNTY...

&&

LAT...LON 4024 11689 3999 11661 3972 11680 3983 11698
TIME...MOT...LOC 1912Z 217DEG 12KT 3985 11682

PJS
Special weather statement, Jul 23, 12:44 PM PDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1244 PM PDT MON JUL 23 2012

NVZ040-232015-
NORTHWESTERN NYE COUNTY NV-
1244 PM PDT MON JUL 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN NYE COUNTY
UNTIL 115 PM PDT...

AT 1240 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF GABBS...MOVING NORTH AT
20 MPH.

SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH BRIEF HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   GABBS...
   STATE ROUTE 361...

&&

LAT...LON 3903 11803 3895 11776 3868 11792 3868 11794
      3883 11811
TIME...MOT...LOC 1943Z 201DEG 17KT 3875 11801

DD
Special weather statement, Jul 23, 1:44 PM PDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
144 PM PDT MON JUL 23 2012

NVZ040-232115-
NORTHWESTERN NYE COUNTY NV-
144 PM PDT MON JUL 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NYE COUNTY UNTIL 215
PM PDT...

AT 140 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 17 MILES EAST OF GABBS...MOVING NORTHEAST AT 15
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN NYE COUNTY...
  REESE RIVER VALLEY...

&&

LAT...LON 3910 11763 3898 11733 3876 11755 3884 11776
TIME...MOT...LOC 2043Z 206DEG 11KT 3888 11761

DD
Special weather statement, Jul 23, 1:49 PM PDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
149 PM PDT MON JUL 23 2012

NVZ036-038-232115-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHWEST ELKO
COUNTY NV-
149 PM PDT MON JUL 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EUREKA AND CENTRAL ELKO
COUNTIES UNTIL 215 PM PDT...

AT 145 PM PDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM NEAR
EMIGRANT PASS...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   EMIGRANT PASS...
   PALISADE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4088 11612 4053 11596 4046 11630 4063 11646
TIME...MOT...LOC 2049Z 221DEG 10KT 4058 11631

PJS
Special weather statement, Jul 23, 1:57 PM PDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
157 PM PDT MON JUL 23 2012

NVZ031-033>036-038-039-232200-
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...
SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELY...RUTH...MCGILL...
BATTLE MOUNTAIN...ELKO...SPRING CREEK...CARLIN...WELLS...
RUBY VALLEY...PEQUOP SUMMIT
157 PM PDT MON JUL 23 2012

...SPECIAL WEATHER STATEMENT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING AND TRACKING
NORTHEAST AT AROUND 10 TO 15 MPH. WITH ANY SHOWERS AND
THUNDERSTORMS EXPECT BRIEF HEAVY RAIN...GUSTY WINDS TO 50
MPH...SMALL HAIL...AND FREQUENT LIGHTNING. AREA MOTORISTS SHOULD
BE PREPARED FOR STRONG GUSTY CROSS WINDS...REDUCED
VISIBILITY...AND PONDING OF WATER ON AREA ROADWAYS.

MOTORISTS SHOULD REDUCE SPEED IN HEAVIER SHOWERS AND
THUNDERSTORMS. OUTDOOR RECREATIONAL ACTIVITIES SHOULD CLOSELY
MONITOR THE WEATHER SITUATION IN THEIR AREA.

VISIT WWW.WEATHER.GOV/ELKO FOR THE LATEST WEATHER INFORMATION

JRM

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 5:07 PM PDTSpecial Weather StatementLKN38 min
Jul 22, 5:17 PM PDTSpecial Weather StatementLKN43 min
Jul 22, 5:23 PM PDTSevere Thunderstorm WarningLKNLander, Nye37 min
Jul 22, 6:16 PM PDTSpecial Weather StatementLKN44 min
Jul 22, 6:33 PM PDTSpecial Weather StatementLKN42 min
Jul 22, 6:41 PM PDTSevere Thunderstorm WarningLKNNye40 min
Jul 22, 8:49 PM PDTAreal Flood AdvisoryLKNEureka, Lander, Nye4 hr
Jul 23, 12:01 PM PDTSpecial Weather StatementLKNEureka29 min
Jul 23, 12:12 PM PDTSpecial Weather StatementLKNLander33 min
Jul 23, 12:44 PM PDTSpecial Weather StatementLKN31 min
Jul 23, 1:44 PM PDTSpecial Weather StatementLKN31 min
Jul 23, 1:49 PM PDTSpecial Weather StatementLKN26 min
Jul 23, 2:07 PM PDTSpecial Weather StatementLKNElko23 min
Jul 23, 2:12 PM PDTSpecial Weather StatementLKNNye33 min
Jul 23, 2:56 PM PDTSpecial Weather StatementLKN34 min
Jul 23, 3:04 PM PDTSpecial Weather StatementLKN26 min
Jul 23, 3:35 PM PDTSpecial Weather StatementLKNElko40 min
Jul 23, 3:45 PM PDTAreal Flood AdvisoryLKNEureka, Lander, Nye3 hr
Jul 23, 4:11 PM PDTSpecial Weather StatementLKN34 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.